Alert archive / California / Snow Advisories in 2007
Snow Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Jan 3, 2007, 4:01 PM PST. It took effect at Jan 4, 2007, 12:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2007, 4:01 PM PST (00:01 UTC)
- In effect from
- Jan 4, 2007, 12:00 AM PST
- Expired
- Jan 4, 2007, 3:37 AM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 040001 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 401 PM PST WED JAN 3 2007 ...LOW ELEVATION SNOWFALLS EXPECTED LATE TONIGHT AND THURSDAY... .SNOW LEVELS REMAIN ABOVE 4500 FEET THIS AFTERNOON BUT ARE EXPECTED TO FALL TONIGHT BELOW 3000 FEET. SNOW LEVELS SHOULD BE AROUND 1500 FEET BY SUNRISE THURSDAY MORNING IN DEL NORTE...HUMBOLDT AND NORTHWESTERN MENDOCINO COUNTIES. AN AREA OF TRAPPED COLD AIR REMAINS IN THE VICINITY OF LEWISTON AND TRINITY LAKES...WHICH MAY BRING A LOWER SNOW LEVEL...BUT THE REMAINDER OF TRINITY COUNTY SHOULD HAVE SNOW LEVELS AROUND 2500 FEET BY SUNRISE THURSDAY. EXPECT A MIX OF RAIN AND SNOW SHOWERS THROUGH MUCH OF THE DAY ON THURSDAY. IN STRONGER SHOWERS...SNOW MAY BE OBSERVED AT THE 1000 TO 1500 FOOT LEVEL...BUT LITTLE IF ANY ACCUMULATION IS EXPECTED AT OR BELOW 1500 FEET. 1 TO 2 INCHES OF NEW SNOW ACCUMULATION IS EXPECTED BETWEEN 1800-2200 FEET ON THURSDAY MORNING ALONG ROUTE 299 BETWEEN LORD ELLIS SUMMIT AND WILLOW CREEK...WITH 2 TO 4 INCHES NEAR BERRY SUMMIT. ALONG ROUTE 36...EXPECT 1 TO 3 INCHES BETWEEN 2200 AND 2700 FEET ALONG THE WESTERN SIDE OF SOUTH FORK MOUNTAIN. SOUTH FORK SUMMIT COULD SEE 3 TO 6 INCHES OF SNOW ACCUMULATION BY MID MORNING THURSDAY. CAZ003-004-076-041315- /O.NEW.KEKA.SN.Y.0001.070104T0800Z-070104T1800Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 401 PM PST WED JAN 3 2007 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY ABOVE 2000 FEET... MOST INTERIOR LOCATIONS ABOVE 2000 FEET SHOULD SEE 1 TO 3 INCHES OF SNOWFALL ACUMULATION DURING THIS TIME PERIOD. WITH STRONG TO INTENSE SHOWER ACTIVITY EXPECTED TO DEVELOP OVERNIGHT AND THURSDAY MORNING...LARGER SNOWFALL ACCUMULATIONS...IN THE 3 TO 6 INCH RANGE ARE EXPECTED TO BE CONCENTRATED ACROSS HUMBOLDT...DEL NORTE...WESTERN TRINITY AND NORTHERN MENDOCINO COUNTIES. THIS SNOW WILL CREATE DIFFICULT AND TREACHEROUS TRAVEL CONDITIONS ALONG NORTHWEST CALIFORNIA ROUTES 199...299...36...20 AND 261. ALLOW YOURSELF EXTRA TRAVEL TIME IF ARE ARE TO PLANNING TO USE THESE ROADWAY LATE TONIGHT AND THURSDAY MORNING. A SNOW ADVISORY MEANS THAT YOU SHOULD BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. $$ MJV
1 follow-up statement
000 WWUS46 KEKA 041137 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 337 AM PST THU JAN 4 2007 CAZ003-004-076-041245- /O.CAN.KEKA.SN.Y.0001.000000T0000Z-070104T1800Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 337 AM PST THU JAN 4 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE SNOW ADVISORY FOR THIS MORNING. SNOW LEVELS HAVE FALLEN SLOWLY OVER NORTHWEST CALIFORNIA THIS MORNING AND SNOW HAS DECREASED OVER THE REGION. OCCASIONAL SNOW SHOWERS ARE EXPECTED TODAY...BUT ACCUMULATIONS WILL BE LIGHTER THAN PREVIOUSLY EXPECTED. SNOW LEVELS SHOULD FALL TO BETWEEN 200O AND 3000 FEET AFTER SUNRISE. AN INCH OR TWO OF SNOW IS POSSIBLE BELOW 3000 FEET TODAY. ABOVE 3000 FEET FREQUENT SNOW SHOWERS COULD PRODUCE 2 TO 4 INCHES OF NEW SNOW. THIS AFTERNOON COLD AIR POURING IN FROM THE NORTH WILL LOWER SNOW LEVELS TO BETWEEN 1500 AND 2000 FEET. SOME LIGHT ACCUMULATION IS POSSIBLE IN PASSING SNOW SHOWERS. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Jan 3, 3:20 PM PST, 41 minutes earlier.
Area forecast discussion, Jan 3, 3:20 PM PST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 320 PM PST WED JAN 3 2007 .SYNOPSIS...A WET AND COLD WEATHER PATTERN IS EXPECTED ACROSS NORTHWEST CALIFORNIA TONIGHT AND THURSDAY. A COLD FRONT WILL PASS THROUGH THE REGION TONIGHT AND BY THURSDAY MORNING...SNOW WILL LIKELY BE OBSERVED IN THE 1500 TO 2000 FOOT RANGE. A WINTRY MIX AND ISOLATED THUNDER WILL BE POSSIBLE NEAR THE REDWOOD COAST THURSDAY MORNING IN STRONGER SHOWERS AND A MIX OF RAIN AND SNOW SHOWERS WILL PREVAIL INLAND ALONG VALLEY FLOORS AROUND THE 1000 FOOT MARK. A BREAK IN THE PATTERN BEGINS LATE THURSDAY NIGHT...BUT COLD HIGH PRESSURE SETTLES ACROSS THE AREA FRIDAY AND SATURDAY. && .DISCUSSION...NOT MUCH CHANGE IN THE MODEL DATA TO SUGGEST ANY SURPRISES IN THE FORECAST FOR THE NEXT 24-36 HOURS. SHORT TERM CHALLENGES WILL BE WITH TIMING OF COLDEST AIR AND DISTRIBUTION OF SHOWER ACTIVITY ON THURSDAY MORNING. EXTENDED PACKAGE CHALLENGE WILL BE TIMING THE EXITING RIDGE AND THE IMPACTS/OR LACK THEREOF WITH ANOTHER COLD UPPER TROUGH FORMING ALONG THE WEST COAST BEYOND NEXT TUESDAY. KBHX VWP SHOWING 25040KT AT H7...WITH H5 FLOW NEAR 27065KT PRETTY MUCH ALL DAY LONG. MAYBE 5-10KT LESS WIND OVER THE LAST 90 MINUTES BUT OVERALL...THIS DEEP ONSHORE WESTERLY FLOW HAS STRATIFIED THE BOUNDARY LAYER AND ALLOWED A MUCH SLOWER PROGRESSION OF THE COLD FRONT THROUGH NW CALIF. SFC FRONT CROSSED TRINIDAD HEAD/BUOY22 ABOUT 19Z-20Z. SHOULD BE THROUGH PT ARENA AND ALL NW CALIF ZONES AROUND 06Z-09Z WITH SOME FURTHER TIGHTENING OF THE SFC GRADIENT AHEAD OF THE FROPA ACROSS CAZ002/076 DURING THE NEXT 6-12 HOURS WHERE WINDS REMAIN SSELY/SLY. PLENTY OF COLD AIR ADVERTIZED BEHIND THIS COLD FRONT. H85-H7 LAPSE RATES PROGGED TO BE AROUND 7.5C/KM AROUND THU/12Z OVER NRN WATERS. THE CHALLENGE IS WHETHER OR NOT CONVECTION WILL BE PERSISTENT ENOUGH AND/OR BE DEEP ENOUGH TO BRING SNOWFALL ACCUMS IN COLD DOWNDRAFTS TO 1000-2000FT LEVEL LEESIDE OF THE COASTAL RANGE (NRN CAZ076 AND WRN CAZ004). DID ADD ISOLD T OVER NRN WATERS/CAZ001 AND WOULDNT BE SURPRISED IF WE SEE AN ISOLATED LIGHTNING STRIKE FARTHER INLAND. IF NOT IN THE FORECAST AREA...IN THE VICINITY OF...AROUND THE THU/15Z-18Z TIME FRAME. EARLY MORNING ZONE FORECAST PACKAGE ALREADY HAD 1-3 INCHES OF SNOWFALL BETWEEN 1000-2000FT MSL...BUT OPTED AWAY FROM A 3RD PERIOD LOW-END SNOW ADVISORY. WHICH MAKES SENSE. WILL STAY WITH THE AMOUNTS...MAYBE ADD AN INCH TO THE GRIDDS HERE AND THERE...AND RUN WITH WHAT THEY HAD ALREADY. IE...A SNOW ADVISORY AFTER MIDNIGHT THROUGH MIDDAY THURSDAY WITH SOME SNOW FLURRIES MIXED WITH RAIN BETWEEN 1000-1500FT MSL (THU/08Z-18Z) ACROSS CAZ003-004-076. I WILL HAMMER OUT AN AVERAGE SNOW LEVEL FOR THE WSWEKA AT 2000 FT MSL WITH 2-4 INCHES ALONG AND 45 MILES WEST/EAST OF A ORLEANS-COVELO LINE. PERHAPS 2-4 INCHES ALONG ROUTE 3 BUT NOT MUCH EXPECTED TO STICK IN THE HAYFORK VALLEY AND EASTERN TRINITY VALLEY ALONG 299 ON THURSDAY. POST-FRONTAL COLD POOL AND STRONG BUT COLD HIGH NEAR 1045MB SETTLES OVER THE AREA FOR FRI/SAT. THIS WILL PROBABLY BRING A HARD FREEZE TO THE COASTAL PLAINS/NEAR COASTAL VALLEYS THU NIGHT AND FRI NIGHT. SO ADJUSTED TEMPS TO MATCH MEXMOS FOR UPPER 20S-LOWER 30S IN CAZ001-002. MOS GOING 29F/27F FOR LOWS AT ACV/UKI ON THU NIGHT AND 32F/26F AT ACV/UKI RESPECTIVELY ON FRI NIGHT. POST-FRONTAL NORTHERLIES AND OFFSHORE FLOW EPISODES THIS WET SEASON MORE FREQUENT THAN USUAL. THIS ONE BRINGS ANOTHER CLEAR...DRY BUT COLD CONTINENTAL AIR DOWN FROM ERN OREGON/SRN ID. BY SAT NIGHT...THE CHALLENGE WILL BE PRECIP TYPE IN WARM AIR ADVECTION ALOFT BRUSHING DEL NORTE COUNTY. UPPER-LEVEL FLOW STAYS ZONAL ALONG 45N WHICH KEEPS DEL NORTE COUNTY COOL AND UNSETTLED...BUT THE TRANSITION TO DRY IS SHARP ALONG ROUTE 36 AND SOUTHWARD. RIDGE EVENTUALLY BREAKS DOWN... BUT FOR NOW...NOT BEFORE DAY6 WITH MUCH OF THE MOISTURE LOCKED IN ACROSS COASTAL WASHINGTON. && .AVIATION...A COLD FRONTAL BOUNDARY WILL REMAIN DRAPED OVER NORTHWEST CALIFORNIA TONIGHT WITH IT GRADUALLY SHIFTING SOUTH ACROSS THE CWA OVERNIGHT. MOIST AIR WILL CONTINUE TO INVADE THE AREA TONIGHT...WITH WITH A RANGE OF IFR TO MVFR CONDITIONS AT MOST ALL TERMINALS IN LIGHT TO MODERATE RAIN AND MIST. A BRISK NORTHWEST FLOW WILL USHERING IN COLD AIR BEHIND THE FRONT THURSDAY WILL PRODUCE AREAS OF FROZEN PRECIP DEVELOPING IN A CONVECTIVE COLD/UNSTABLE AIR MASS. && .EKA...WATCHES/WARNINGS/ADVISORIES... ...SNOW ADVISORY...CAZ003-004-076 ABOVE 2000 FT MSL ...SMALL CRAFT ADVISORY FOR WINDS/SEAS...PZZ450>475. && PUBLIC...MJV AVIATION/MARINE...EL VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 3, 4:47 AM PST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 447 AM PST WED JAN 3 2007 CAZ001>004-076-041300- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 447 AM PST WED JAN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW LEVELS WILL FALL TO NEAR 1000 FEET BY LATE THURSDAY AFTERNOON ACROSS THE AREA...WITH BLUSTERY CONDITIONS AND RAIN SHOWERS MIXED WITH SMALL HAIL EXPECTED ALONG THE NORTH COAST. SEE SFOSPSEKA FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS OF SNOW ACCUMULATIONS... ESPECIALLY AT LOWER ELEVATIONS.
Nearby
Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.